Ask a doctor

Has Too Much Teosyal Been Filled into my Lips? (photo)

Three days ago, I had Teosyal injected into mainly my upper lip. It did swell quite significantly and I have a few bruises on the left side. The swelling has now gone down, but I am not happy with the result at all. The right side of my upper lip is much bigger than the left, kind of hanging own over the bottom lip. Also, I have several lumps - small ones on the left and one huge one on the right. Is this only a reaction to the trauma caused to the lips by the needle, or "permanent"?

Doctor Answers (2)

Most patients experience swelling and / or bruising post lip injections.

+1
Most patients experience swelling and / or bruising post lip injections. Swelling and bruising can last up to 2 weeks. Wait 2 weeks until swelling dissipates and then schedule a follow up with your injector to be assessed. 


Toronto Plastic Surgeon
5.0 out of 5 stars 164 reviews

Lips swollen after filler

+1

Any type of filler can cause excess swelling of your lips, that can last for up to two weeks. There is evidence of bruising from your photo, so this bruising will also contribute to the edema.Some patients experience significant swelling after injections of filler, no matter what product is used. Such patients may have a fairly common condition known as dermatographism and taking antihistamines orally, before and after treaments can be of use, along with application of ice.

Gail Nield, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.